Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 22, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 8, 2002, 6:21 AM CDT for Pike County, Mississippi. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 8, 2002, 6:21 AM CDT (11:21 UTC)
- Expired
- Apr 8, 2002, 7:00 AM CDT
- In force
- 39 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Pike County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 6:30 AM CDT | Thunderstorm Wind | Countywide, MS | Several trees were blown down at various locations across the county |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 081121 SVRNEW MSC113-081200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 619 AM CDT MON APR 8 2002 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIKE COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF MCCOMB * UNTIL 700 AM CDT * AT 617 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM EXTREME NORTHWEST PIKE COUNTY TO SOUTH CENTRAL AMITE COUNTY...MOVING EAST AT 30 MPH. * THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR... SUMMIT AT 630 AM CDT MCCOMB AT 635 AM CDT MAGNOLIA AT 640 AM CDT LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 2:00 AM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Apr 8, 2:00 AM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
200 AM CDT MON APR 8 2002
MODELS SIMILAR WITH AVN A TAD SLOWER THAN ETA. PREFER ETA MOVEMENT
THIS MORNING. ETA FITS SATELLITE POPSITIONS AT 06Z FOR UPPER LOW.
STRONG LOW LEVEL JET OF 45 KT COUPLED WITH 250MB JET ACROSS EAST
TEXAS PUTS WESTERN AND CENTRAL LA IN RIGHT REAR QUAD THIS MORNING
AND EASTERN LA THIS AFTERNOON. ALREADY HAVE TWO BOXES OUT AND EXPECT
SOUTHERN BOX TO BE SHIFTED EAST THIS MORNING FOR HAIL AND STRONG
WINDS. WILL KEEP WESTERN ZONES OUT OF BOX INITIALLY THIS MORNING,
BUT EXPECT TO UPDATE ZONES AFTER 11Z TO INCLUDE THEM.
TIME HEIGHT CROSS SECTION FOR ETA SHOWS MAIN BANG OCCURRING FROM 12Z
TO 22Z TODAY WITH MAXIMUM OMEGA VALUES CENTERING AROUND 18Z NEAR
BTR. WITH SQUALL LINE MOVEMENT OF 25 TO 30 KTS EXPECT RAINFALL
AMOUNTS TO AVERAGE IN THE 2 TO 3 INCH RANGE WITHIN 3 HOURS WITH
LOCALLY HEAVIER AMOUNTS TO 5 INCHES. WILL HOLD OFF ON FLASH FLOOD
WATCH FOR NOW.
STRONG LOW LEVEL JET AND TIGHT SURFACE GRADIENT WILL BE SUFFICIENT
FOR SUSTAINED WINBDS OD 25 KTS WITH GUSTS TO 40 KTS. WILL GO OUT
WITH WIND ADVISORY FOR ENTIRE CWA FOR IST PERIOD. SOME BREAK IN
ACTIVITY EXPECTED TONIGHT WITH SECONDARY SHORT WAVE MOVING THRU
TUESDAY TO BRING ADDITIONAL CONVECTION TUESDAY. WILL REFLECT THIS IN
POPS. WILL LEAVE EXTENDED AS IS FOR NOW. ON MARINE SIDE...TIDES LOOK
OK FOR NOW AT 1 TO 1.5 FT ABOVE NORMAL. DONT NEED COASTAL FLOOD
WATCH AT THIS TIME. PRELIMINARY NUMBERS ARE:
MCB 76/66/79/61 9572 BTR 79/68/81/63 9472
MSY 79/70/81/66 8572 GPT 78/69/76/64 7573
.NEW...SMALL CRAFT ADVZY...COASTAL WATERS KPQL TO ATCHAFALAYA RVR
OUT 60 NM INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS.
LA.....WIND ADVISORY FOR ALL LA CWA ZONES.
MS.....WIND ADVISORY FOR MSZ68>71-77-80>82.In the hours before
Special weather statement, Apr 8, 5:40 AM CDT, 41 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-081700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 540 AM CDT MON APR 8 2002 .SYNOPSIS... COMBINATION OF A STRONG RIDGE TO THE EAST AND A LOW PRESSURE SYSTEM OVER TEXAS IS PRODUCING STRONG SOUTHERLY FLOW OF MOISTURE OFF THE GULF. AN UPPER LEVEL DISTURBANCE WILL MOVE EAST ACROSS LOUISIANA TODAY AND TRIGGER THE FORMATION OF NUMEROUS SHOWERS AND THUNDERSTORMS. .THUNDERSTORMS... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA TODAY WITH WITH HAIL TO NICKEL SIZE AND STRONG WIND GUSTS TO 50 MPH. .WINDS... SOUTH WINDS 20 TO 25 MPH WITH GUSTS 0CCASIONALLY 40 MPH CAN BE EXPECTED TODAY. A WIND ADVISORY IS IN EFFECT FOR TODAY. .MARINE HAZARDS... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO THE LOWER ATCHAFALAYA RIVER OUT 60 NM INCLUDING THE SOUTHEAST LOUISIANA TIDAL LAKES. TIDES ARE RUNNING ONE TO TWO FEET ABOVE NORMAL. .ACTIONS... EMERGENCY MANAGERS...STORM SPOTTERS AND HAM RADIO NETWORKS ARE URGED TO STAY ABREAST OF THE LATEST INFORMATION REGARDING THE DEVELOPMENT OF SEVERE THUNDERSTORMS TODAY. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 5:42 AM CDT | Severe Thunderstorm Warning | LIX | Amite | 48 min |
| Apr 8, 1:13 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 62 min |
| Apr 8, 1:58 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River, Walthall | 62 min |
| Apr 8, 2:19 PM CDT | Severe Thunderstorm Warning | LIX | Hancock | 56 min |
| Apr 8, 3:23 PM CDT | Tornado Warning | LIX | Hancock | 97 min |
| Apr 8, 4:34 PM CDT | Tornado Warning | LIX | Harrison | 86 min |
| Apr 8, 5:23 PM CDT | Tornado Warning | LIX | Jackson | 37 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.